Jump to content
CrazyBoards.org

Seroquel and Parnate


Recommended Posts

Guest Liam Towmey

Hi I'm liam,

I have been brousing this site for the past 6 months and have found it very informative.

I would like to post the following question for anyone out there who may be able to help.

I was prescribed Paranate 20mg and Abilify 10mg three months ago as I became unable to sleep at night on Paranate and Abilify alone.

My doctor prescribed some sleepers to help with the sleep.

I returned to the doctor two weeks ago and explained that I had a lot of anxiety and also due to my adictive nature ( non active alcholic)felt it unwise to continue with sleeping tablets.

My doctor has now prescribed Seroquel to help with sleep and anxiety without the Abilify.

I am now on Paranate 20 mg( taking 10mg at 8.30am and a further 10mg at 12 mid day) along with 50mg of Seroquel at 9.30pm before I retire for the night.

With these dosages I now find I sleep twelve hours at a minimum and find my anxiety has increased to an almost panic stage on wakening particularly during the day time.

My anxiety has increased since taking the combination of Seroquel and Paranate.

If there is anyone out there who might know something about this I would be very grateful for your interest in me and your responce.

Kind Regards,

Liam

Link to comment
Share on other sites

How long have you been on Parnate? The first few weeks are kind of rough for a lot of people. I don't have big problems with anxiety, but I still needed to pop a few Ativan. Probably not a good idea if you were an alcoholic. Vistaril (an antihistimine) is sometimes used for anxiety for people with substance abuse problems. I think it is ok with Parnate.

The insomnia is very intense on Parnate. Low dose trazodone is perfectly safe and non-addictive - I take it myself.

Nardil is another MAOI that is less stimulating and might be better for you.

Link to comment
Share on other sites

Liam, the boards are easier to use if you register. It's easy to do and your anonymity is maintained as long as you aren't using your real full name.

Seroquel is a very sedating drug. It is not unusual to sleep a lot on it. Ordinarily, it either helps or does little for anxiety. However, there have been a very few people posting that it makes anxiety worse. Keep in mind that other factors could be at play like anxiety levels rising on it's own, response to other meds, and/or needing more Seroquel to manage it. Dunno. Just relaying posts. No matter. It sounds like Seroquel might not be the med for you.

Talk to your doc sooner rather than later. The point of meds is to improve functioning, not create more problems.

Link to comment
Share on other sites

Hi Liam here

Thank you for your reply

I have stoped taking seroquel as i felt it was increasing my anxiety and started taking a sleeping tablet 10mg zimovane for past two nights and this does give me sleep.

Still woried about becoming addicted to zimovane. I have been on parnate for past 12weeks, i did try taking 30mg parnate but this caused me dizzyness and feeling faint

like. Where i go from here i am not sure as i still have a lot of anxiety.

Thank you again your reply

Liam

Link to comment
Share on other sites

Liam - I had severe problems with low blood pressure on Parnate. This could be the cause of your dizziness. Do you have a blood pressure cuff? If it is too low, and 30 mg of Parnate helps you, it's not the end of the world. Your pdoc could prescibe something like Florinef to increase your BP.

I'm in the US, so I'm guessing zimovane is a z-drug like Ambien? There are other non-addictive sleep drugs that are ok with MAOIs. Trazodone and Rozarem come to mind. Although I've never taken it and it has a lot of problems of its own, low dose Zyprexa might help with the anxiety and insomnia.

Nevertheless, you need to call your pdoc right away. Tell him/her your problems with anxiety and insomnia and your concerns about becoming addicted to zimovane. They are there to help you. Stacia's right - meds are here to help make our lives' better. If they aren't, we need to try something new.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...